1 Star2 Stars3 Stars4 Stars5 Stars (No Ratings Yet)
Loading...

ATTN smart moms and Doc s?

Im 14. I have had my munstrual cycle for about 2 yrs now. The cramping pain has been so horrible recently, and my mom took me to the ER recently, because of the ammount of pain I was in. I had had an Ovarian Sist. Later, my mom took me to our physician, and had me place on birth control pills ( I am NOT sexually active, and plan to stay that way for wuite some time) so that I wouldnt have any more cramping, and only a light period. Is this safe? Am I at risk of anything major? Thank You

Answers:

NO

No, you are not at risk because you take birth control pills. Birth control pills are hormonal medications, and although they do prevent ovulation- and therefore unwanted pregnancy, that’s not the only use they have. Since you developed an ovarian cyst once, you are at a higher risk to develop more. Each month the ovary produces one egg, which matures in something very much like a controlled cyst. Each month you ovulate, then, you are at a higher risk to form one incorrectly. You also suffer significant pain with your cycle, which can mean there is a hormonal problem anyway- which is giving you those horrible cramps. The simpliest and easiest way to help control all that is using the pill to regulate the cycle. It will give your ovaries a break, they won’t scar up from the cysts, and you won’t suffer the cramps every month. Although you don’t want to be a mom now, eventually you may well want to be. Using the pill now helps increase the chances that you will be able to be a mom when you want to be one. It’s good that you want to remain celibate at the moment, good for you. Taking the pill won’t change anything about that decision. There’s no need to be or feel defensive about taking them either. Lots of women take birth control pills to help regulate their cycles, control cramps, or even to help avoid extra heavy periods that can cause anemia. Birth control is only one use of them. And by the way, you’ll also enjoy slightly clearer skin- another nice side effect. Without the oddball hormone swings, the skin can settle down as well. You likely won’t get a monthly zit-fest right before your period any more. So relax. The pill is a good thing in your case. Treat the problems now, you won’t have as many latter.

YE

Yes this is safe and the best way to control period problems. My daughter will be starting the pill with her next period d/t heavy periods and cramps.

YE

yes this is a good thing.. the pill is used to help with period pain/problems
SMART MOVE BY YOUR DOCTOR

TH

The birth control is fine, just make sure they do something about the cyst, I dont know if it is because of or why, but my cuz has/had ovarian cancer so she’s had alot of cysts and they are no fun and it can be bad if they are ignored.

OH

oh wow! some doctor will use the brith control pill to fix your cycles but it is a wonder that noone told you about midal which help stop the month pain which may help better.
as for brith controll pill do have side effects and you should read up on them. WWW.WEBMD.COM should have information about them.

TH

They wouldnt put you on the pill if it wasn’t safe. When I was 12 I had a period which just did not stop, it lasted for around 3 weeks but there didnt seem to be anything wrong with me, so they put me on the pill to stop it, it helped a lot since i was becomming sick from losing so much blood every day. It’s perfectly safe, you can even skip periods if you like, that’s safe as well.

SM

Smart mom, yes this is perfectly safe. I had to do the same thing. Everything ok

YE

Yes it’s fine and a good idea. Also, something your mother probably wouldn’t tell you is, having an orgasm can provide temporary relief for cramps. Studies have also shown it to prevent, or lessen the severity of, endometriosis. I’m not telling you you should or shouldn’t masturbate, that’s for you to decide, I’m just letting you know the facts. You can research it on google if you like.

I

I did the same thing I was not sexually active..It controlled my cramps and made my period MUCH lighter so be happy about it

YO

You should really discuss your concerns with your doctor. However, your doctor would not have placed you on the birth control if he/she felt that you would have a serious adverse reaction. You didn’t name what birth control method you were prescribed, so I can’t really tell you what common adverse reactions to look for. But, if you received a free sample from your doctor it would have come with an information packet containing that information. If you filled your prescription at the pharmacy, the pharmacy would have provided you with a printout listing all the adverse reactions to the medication.